Nausea/Vomiting - kashubian

Side Effects Associated with Adenocarcinoma, Stomach Cancer. Posted on November 21, 2013 View this journey (49 Experiences)

The 5-FU pump stays on for 46 hours following an IV push of the same at the end of chemo day. The day after the pump came off he got nauseated and it persisted even with taking the Ondansetron and Prochlorperazine. I called his nurse to ask what more we could do. Since he has no stomach any more I get scared when he can't eat, and we've been down the dehydration-while-on-chemo road before. He needs to eat 6 to 8 meals a day to maintain his weight and he is already down 20 pounds from when he was diagnosed. So, we started Metoclopramide, which helped a lot last week. Here we are in cycle 2, the day after the pump came off, and we are chasing the same issue, nausea that doesn't seem to want to subside. He is having more trouble with this than with the pins and needles from the sensitivity to cold at this point.

1 Comment
  • kashubian's Avatar
    kashubian

    Since we were in the neighborhood to pick up a refill I suggested he pop in at oncology to tell them how he was feeling and ask if he should be doing any different with his meds. He says "you remember the names of all the stuff I'm on, why don't you go talk to them and I'll pick up my refill". I told him "'cuz I can't tell them exactly how you feel". They sat him down for some fluids because he was a little dehydrated (I didn't say it, but I told him so) and he got some anti-nausea meds via IV he help him feel better. That helped a lot and we have a new plan for how to keep ahead of the nausea this next cycle.
    I'm hopeful.

    about 6 years ago

Read more Adenocarcinoma, Stomach Cancer experiences about Nausea/Vomiting.

Read and answer Adenocarcinoma, Stomach Cancer questions.